Addict using substances never intended for human consumption but blames benzos for brain damage

What else could this be? + update/doubts
« on: March 02, 2017, 08:31:38 am »

[Buddie]

I feel like a walking nuclear power station in meltdown now. I have SO many severe neurological symptoms now that I am starting to doubt it is Benzo related anymore. I’m not saying this is the case for everyone else, but because I was using substances that were never intended for human consumption, and because there are rare neurological conditions such as Neuromyotonia in my family, I am going to tell the doctor today about all of it. I could have been gulping down poison or some kind of chemical neurotoxins for three years, who knows. I am a stupid idiot, I choked down dozens of those shitty blue ‘pellets’ an hour at some points. I did taper, but I had to taper very fast for the dose, with no medical assistance and a bunch of threats.

I also face the stigma that cloaks any kind of addiction, which frightens me because if I do land up being referred on for some investigations, it may cloud people’s judgement and I’ll just be accused of drug seeking again. This also excludes me from any kind of pain management too. I was in bed for a week last month (even more so than usual) with my period. I was delirious from the pain, felt like someone was repeatedly winding me and tearing my insides up with razors, couldn’t even speak or sit up, just yelp and whimper when the pain and buzzing tore through my insides (buzzing moves into my pelvic area when I get my period). All I managed was the odd 10 minute crawl to the bathroom to almost vomit (never did thankfully). If I stood up, I started seeing stars & darkness and started passing out. It was just me and the easily level 10 pain, in a little bubble of whimpering mess. All this is coming again around the 8th, so not long now!!!!. 
Try being an addict and getting any kind of pain addressed, it’s not going to happen, been there, tried it. Nobody will even investigate Endometriosis with me, probably because they think I’m after pain meds.

Another thing that makes me strongly suspect something else may be at play now is my lack of apparently very common psychological sxs like panic, terror, severe anxiety etc. All the info I have dug up suggests these are more prevalent than all the physical sxs combined. I don’t even have the classic one, Insomnia (I have totally the opposite, extreme exhaustion and inability to move). I haven’t read a single report that has been totally devoid of these mental symptoms. Even if I have a ‘window’ that for me only means a lessening of a couple of symptoms for a few hours, my most severe ones like burning skin, pain, neuropathy and internal vibrations never, ever go away. I imagine people with a variety of neurological conditions also have ‘good days’ where some of their sxs lessen, that pattern is not uncommon for any illness or condition, from flu to brain injuries. I think I was in such a fogged, addled state on Benzos that I ignored my deteriorating health and let something creep in. 

I need some form of resolution before this illness brings on the psych sxs I’ve so far escaped. I feel sort of blessed to have escaped the brunt of the psychological aspect of WD, specially given it certainly seems the worst and most distressing part to many people here. A lot of people also seem to be over the physical, which in withdrawal seems far more prevalent in acute than months out, and are now engaged in a mainly mental climb out of this mess. You can to a certain degree negate the mental aspects with many different coping strategies, not to downplay this aspect of withdrawal at ALL so please don’t think that.
I have suffered ongoing mental health issues such as anxiety (which Benzos quadrupled for me!) all my life. I manage these the same way as I always have. No amount of psychological intervention will negate physical illness though, and I am very, very unwell. It feels like my body is rotting, slowly but surely rotting like a zombie in the Walking Dead (I love that show! lol). I am losing not only weight, but muscle mass too, all my muscles are atrophying. I look like a Walking Dead extra too, my skin is ghost white, my eyes look like someone thumbed them three inches into my head, I am a mess. I simply cannot carry on this way, something has to give.

I am seeing the doctor today and I will be telling him about the family history and all my symptoms. I am really wondering if Benzos just opened the door, fried my CNS and allowed something to take hold. I will of course say I noticed all these sxs once I stopped using Benzos, but I must also take into account the fact Benzos may have been covering something up. They may have reduced both the symptoms of such a condition, and my ability to recognize it.

There are factors for me that point to this being far more than just withdrawal now. Some of my symptoms are above and beyond anything I’ve researched on Benzo withdrawal, and some don’t fit the bill at all.

My internal vibrations/tremoring is so severe now that it rules every last second of my life. I can’t stand, sit, walk or anything with any degree of comfort because it quickly turns to numbness and neuropathy if anything makes contact with my body such as a seat or if I lean against something. I have never, ever heard of this being so extreme or prevalent in WD from any drug. This symptom alone feels like it causes many sxs, and if I could get rid if it, I would get rid of them too. I feel like an alcoholic in acute inside. I wish I was in a way, it seems alcoholics have done the DTs in a few days and are basically ok physically a couple of weeks out. I am still very much ready to accept I may have something other than Benzo WD now though. I haven’t touched a Benzo for 5 months, I know I am over acute, but my body is severely damaged. My brain appears to have scraped through and continues to improve all the time, but having a functioning brain in a broken body is the worst thing any human can possibly experience.

I am so sick now I would not be surprised if I am not sent straight up to the hospital for some urgent tests today. My long suffering husband was a couple of weeks ago, because to top all of this off, he has both Cauda Equina Syndrome (neurological spinal condition), he also has a swollen calf muscle from a suspected partial tendon rupture. They had to rule out DVT. He’s had two normal D Dimer tests, so that’s one thing it’s not. I want to help him with this as much as I can but I am bedridden and extremely unwell. Everything is too much now. Many of my ancestors were tortured and killed in German extermination camps during WWII, and somehow many also survived and told their horrendous stories, so maybe, just maybe, if a human being can survive something as atrocious as that, I will survive this?. I am ready to accept the worst though. I have forgotten what it’s like to wake up and feel ‘well’, I don’t even know what ‘well’ is anymore. I get very upset when I see someone jogging or cycling or jumping around, because I can barely lift my arms above my head. I feel like it’s time to ask for something like a mobility scooter or a f*cking wheelchair. Pardon my language but I’ve had enough of my torture chamber body.

I can deal with this very real possibility, even if whatever it is is going to kill me, fine, just tell me what it is because if something’s going to kill me, I want to get acquainted with it first, please don’t shoot me in the back.

Last off, if anyone suggests I ever reinstate, I will give it some serious consideration because I have reached the end of my rope now, out of slack, no more room for movement in my little box.

« Last Edit: March 02, 2017, 09:09:23 am by [Buddie] »

One thought on “Addict using substances never intended for human consumption but blames benzos for brain damage

  1. So she was taking Etizolam, and had to stop because they were scheduled.

    But Etizolam don’t have those kinds of effect on people.

    I’m sure benzobuddies are well-equipped to explain that to her.

    Cough.

Leave a Reply

Your email address will not be published. Required fields are marked *